Winter Weather, Columbia
- When
- February 9, 4:00 AM CST to 6:00 PM CST
- Where
- Columbia forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.214, -93.227 (the zone’s center; the record gives no point)
An arctic cold front pushed through the Four State Region of Southeast Oklahoma, Southwest Arkansas, Northeast Texas and Northern Louisiana during the daytime hours of March 9th. overrunning precipitation was mostly in the form of snow across the northern third of Northeast Texas, Southeast Oklahoma and much of Southwest Arkansas.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An arctic cold front pushed through the Four State Region of Southeast Oklahoma, Southwest Arkansas, Northeast Texas and Northern Louisiana during the daytime hours of March 9th. Temperatures dropped quickly in the wake of this boundary and as a result...overrunning precipitation was mostly in the form of snow across the northern third of Northeast Texas, Southeast Oklahoma and much of Southwest Arkansas. Further south towards the Interstate 20 corridor of Northeast Texas, some counties experienced light freezing rain accumulations. Snow totals across Southwest Arkansas are as follows: Sevier County: 4 inches, Howard County: 4 inches, Hempstead County: 4 inches, Nevada County: 4 inches, Union County: 2 inches, Columbia County: 2 inches, Lafayette County; 2 inches, Miller County: 2 inches, Little River County: 1.5 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 8, 9:31 PM CST, 6 hours 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CST TUE FEB 8 2011
.DISCUSSION...
HAVE MADE A FEW MINOR CHANGES TO THE GRIDDED DATA THAT WILL NOT
AFFECT THE ZONE FORECASTS AND WILL RUN WITH THE CURRENT FORECAST.
THE PRECIPITATION MAY BE A LITTLE SLOWER TO ARRIVE BY A COUPLE OF
HOURS FROM WEST TO EAST...BUT AFTER THE ONSET IT COULD BE HEAVY
RESULTING IN RAPID ACCUMULATIONS. /06/
&&
.AVIATION...
MID-LEVEL CLOUDS WILL CONTINUE TO STREAM EAST THROUGH 06Z...WITH
CEILINGS LOWERING THRU 12Z AS A STORM SYSTEM ADVANCES TOWARD THE
REGION. MVFR TO IFR CEILINGS ALONG WITH HEAVY SNOW CAN BE EXPECTED
FROM 12Z THROUGH 00Z BEFORE CONDITIONS BEGIN TO IMPROVE FROM THE
WEST. EAST WINDS 5 TO 10 KNOTS TONIGHT WILL BECOME NORTHEAST ON
TUESDAY...INCREASING TO AROUND 10 KNOTS...AS A SFC LOW MOVES
EASTWARD ACROSS SOUTH TEXAS. AVIATORS SHOULD TAKE PRECAUTIONS WITH
REGARDS TO ICING THROUGH THE NEXT 36 HOURS. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 32 33 20 35 19 / 20 100 30 10 0
MLU 28 34 22 35 21 / 0 100 50 10 0
DEQ 27 29 12 29 10 / 50 100 20 10 0
TXK 27 29 14 29 13 / 40 100 30 10 0
ELD 26 30 16 31 15 / 20 100 40 10 0
TYR 34 36 16 32 15 / 50 100 20 10 0
GGG 34 35 18 33 16 / 40 100 20 10 0
LFK 37 38 24 39 19 / 30 100 20 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING FROM 6 AM TO 6 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES: ARZ060-061-071>073.
WINTER STORM WARNING UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059-070.
LA...WINTER STORM WARNING FROM 6 AM TO 6 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-021.
WINTER WEATHER ADVISORY FROM NOON TO 6 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES: LAZ017>020-022.
OK...WINTER STORM WARNING UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...WINTER STORM WARNING UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-150-151.
WINTER WEATHER ADVISORY FROM 9 AM TO 6 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES: TXZ149-152-153-165>167.
&&
06/05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 516 PM CST TUE FEB 8 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096- 097-108>112-124>126-136>138-150-151-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-CALDWELL- MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA- 516 PM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... A WINTER STORM WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 6 PM WEDNESDAY FOR PORTIONS OF NORTHEAST TEXAS ALONG AND WEST OF A LONGVIEW TEXAS...TO TEXARKANA ARKANSAS LINE. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST FROM THE GREAT BASIN INTO THE SOUTHERN PLAINS THROUGH WEDNESDAY MORNING...OVERSPREADING CONSIDERABLE MOISTURE ATOP A VERY COLD AIR MASS IN PLACE. AREAS OF ACCUMULATING SNOW WILL DEVELOP AFTER MIDNIGHT ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SECTIONS OF SOUTHWEST ARKANSAS. SNOWFALL ACCUMULATIONS OF UP TO ONE INCH WILL BE POSSIBLE LATE TONIGHT THROUGH DAYBREAK WEDNESDAY...BEFORE THE SNOWFALL INCREASES AREAWIDE WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A WINTER STORM WARNING IS IN EFFECT FOR THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH LOUISIANA...ALONG AND NORTH OF A TYLER AND CARTHAGE TEXAS...TO MANSFIELD...JONESBORO...AND COLUMBIA LOUISIANA LINE...UNTIL 6 PM WEDNESDAY. AREAS OF SNOW WILL INCREASE IN COVERAGE AND INTENSITY FROM THE WEST WEDNESDAY MORNING...OVERSPREADING MUCH OF THE REGION DURING THE DAY. SOME OF THE SNOW WILL BE MIXED WITH SLEET AND RAIN IN THE MORNING GENERALLY ALONG THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA...BEFORE TEMPERATURES FALL TO OR BELOW FREEZING BY AFTERNOON...AND THE DEEPENING COLD AIR FORCES A CHANGEOVER TO ALL SNOW BY AFTERNOON. TOTAL SNOW ACCUMULATIONS WEDNESDAY WILL RANGE FROM 6 TO 8 INCHES...WITH ISOLATED HIGHER AMOUNTS...ACROSS SOUTHEAST OKLAHOMA AND THE NORTHERN SECTIONS OF SOUTHWEST ARKANSAS...NORTH OF AN ASHDOWN...TO HOPE AND PRESCOTT LINE. SNOWFALL ACCUMULATIONS OF 4 TO 6 INCHES WILL BE POSSIBLE ACROSS THE I-30 CORRIDOR OF NORTHEAST TEXAS AND THE REMAINDER OF SOUTHWEST ARKANSAS. FARTHER SOUTH TOWARDS THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA...SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE. MINOR SLEET ACCUMULATIONS NEAR A TENTH OF AN INCH WILL ALSO BE POSSIBLE ACROSS THESE AREAS AS WELL. THE WINTRY PRECIPITATION WILL DIMINISH FROM THE WEST WEDNESDAY AFTERNOON AND EVENING...ALTHOUGH TRAVEL WILL REMAIN TREACHEROUS THROUGH FRIDAY MORNING DUE TO MINIMAL MELTING THURSDAY...AS TEMPERATURES STRUGGLE TO REACH THE FREEZING MARK. THIS WILL RESULT IN BLACK ICE FORMATION OVERNIGHT THURSDAY. TEMPERATURES ARE EXPECTED TO WARM ABOVE FREEZING AREAWIDE FRIDAY AND SATURDAY...THUS MELTING THE SNOWPACK FOR THE COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...MAY BE NEEDED LATE TONIGHT ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...FOR ACCUMULATING SNOW REPORTS. LAZ017>020-022-TXZ149-152-153-165>167-091200- SABINE LA-NATCHITOCHES-WINN-GRANT-LA SALLE-CHEROKEE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 516 PM CST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A WINTER WEATHER ADVISORY IS IN EFFECT FOR DEEP EAST TEXAS FROM 9 AM TO 6 PM SOUTH OF A JACKSONVILLE...TO GARRISON...TO CENTER LINE. A WINTER WEATHER ADVISORY IS IN EFFECT FROM 12 PM TO 6 PM ACROSS THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA SOUTH OF A CONVERSE...TO GOLDONNA...TO DODSON LINE. A STRONG UPPER LEVEL DISTURBANCE WILL SHIFT EAST ACROSS THE FOUR STATE REGION...AS FREEZING TEMPERATURES BEGIN TO SINK SOUTH ACROSS DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA. AREAS OF LIGHT RAIN WILL CHANGEOVER TO A MIXTURE OF RAIN...SLEET...AND SNOW FROM LATE MORNING THROUGH THE AFTERNOON...AND COULD RESULT IN MINOR SLEET AND SNOW ACCUMULATIONS. SLEET ACCUMULATIONS OF AROUND A TENTH OF AN INCH WILL BE POSSIBLE...WITH SNOW ACCUMULATIONS NEAR 1 INCH...WITH ISOLATED AMOUNTS UP TO 2 INCHES. THIS WINTRY PRECIPITATION WILL DIMINISH FROM WEST TO EAST WEDNESDAY AFTERNOON AND EVENING...ALTHOUGH ANY REMAINING SNOW OR ICE WILL LIKELY PERSIST WEDNESDAY NIGHT AS TEMPERATURES FALL TO WELL BELOW FREEZING. TRAVEL WILL REMAIN TREACHEROUS THROUGH THURSDAY MORNING UNTIL TEMPERATURES ARE ABLE TO WARM ABOVE FREEZING...THUS MELTING MOST OF ANY SNOW OR ICE THAT REMAINS. HOWEVER...PATCHY ICE WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY MORNING...AS TEMPERATURES PLUMMET WELL BELOW FREEZING. TEMPERATURES ARE EXPECTED TO WARM ABOVE FREEZING AREAWIDE FRIDAY...THUS MELTING THE REMAINING SNOW OR ICEPACK IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. 15
The national radar mosaic for the moment the first event began.
5 winter weather, 4 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276392, 276393, 276394, 276395, 276396, 276397, 276398, 276399, 276400.